MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts to retrieve additional information from the customer are in progress.After the device was returned to olympus, it was sent out for additional testing.The microbiological analysis report indicated the channels of the scope were cultured and the results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported that the gastrointestinal videoscope tested positive for an unexpected contamination.The issues were found during regular examination in the hospital.The user did not report any contamination or any other serious deterioration in state of health of any person, to which this medical device could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide results of device evaluation.During device evaluation at olympus, it was found there was remains of a white foreign material in the jet tube and scope cover, the cover plate was deformed, the switch box was discolored, the air/water and suction cylinders had no color, the right/left and up/down knobs were discolored, the base plate, electrical connector and scope connector had corrosion due to water leakage, the insulation resistance value at the distal end did not meet the standard value due to adhesive peeling on the bending section cover, illumination was uneven due to dirt on the light guide lens, the play of the up/down knob did not meet the standard value due to wear of the angle wire, the light guide bundle was broken, and multiple parts of the scope were scratched.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on results of third-party testing and the legal manufacturer's final investigation.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2023.Sampling from: tip.Cfu: no detection.Bacterial identification: n/a.Sampling from: forceps channel/suction channel.Cfu: 0cfu.Bacterial identification: n/a.Sampling from: air/water channel.Cfu: 0cfu.Bacterial identification: n/a.Sampling from: sub-water channel.Cfu: 0cfu.Bacterial identification: n/a.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and because the user culture results were not shared, the reported event could not be confirmed and a root cause could not be determined.Growth of microorganisms were reported through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.Additionally, a foreign object was confirmed in the sub-water supply channel and the plastic distal end cover, but the foreign object could not be identified.It is unclear whether there was any deviation from the instruction manual in the reprocessing procedure for areas where foreign matter remained.There was no physical damage to the area where foreign matter remained.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18253273
Report Number9610595-2023-18601
Device Sequence Number6571672
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2023
Supplement Date Received by Manufacturer12/08/2023
12/22/2023
Initial Report FDA Received Date12/02/2023
Supplement Report FDA Received Date12/08/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown